Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Non-quasi-well behaved closed $ \ast $-derivations

Author: Frederick M. Goodman
Journal: Trans. Amer. Math. Soc. 264 (1981), 571-578
MSC: Primary 46J10; Secondary 47B47
MathSciNet review: 603782
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Examples are given of a non-quasi-well behaved closed * derivation in $ C([0,1] \times [0,1])$ extending the partial derivative, and of a compact subset $ \Omega $ of the plane such that $ C(\Omega )$ has no nonzero quasi-well behaved * derivations but $ C(\Omega )$ does admit nonzero closed * derivations.

References [Enhancements On Off] (What's this?)

  • [B1] C. J. K. Batty, Dissipative mappings and well-behaved derivations, J. London Math. Soc. (2) 18 (1978), no. 3, 527–533. MR 518238 (81b:47044),
  • [B2] C. J. K. Batty, Unbounded derivations of commutative 𝐶*-algebras, Comm. Math. Phys. 61 (1978), no. 3, 261–266. MR 506358 (80d:46109)
  • [B3] -, Derivations on compact spaces (preprint).
  • [G1] F. Goodman, Closed derivations in commutative $ {C^ \ast }$ algebras, Dissertation, Univ. of California, Berkeley, Calif., 1979.
  • [G2] -, Closed derivations in commutative $ {C^ \ast }$ algebras (preprint).
  • [S1] Shôichirô Sakai, Recent developments in the theory of unbounded derivations in 𝐶*-algebras, 𝐶*-algebras and applications to physics (Proc. Second Japan-USA Sem., Los Angeles, Calif., 1977) Lecture Notes in Math., vol. 650, Springer, Berlin, 1978, pp. 85–122. MR 504754 (81g:46079)
  • [S2] -, The theory of unbounded derivations in $ {C^ \ast }$ algebras, Lecture Notes, Copenhagen University and The University of Newcastle upon Tyne, 1977.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 46J10, 47B47

Retrieve articles in all journals with MSC: 46J10, 47B47

Additional Information

PII: S 0002-9947(1981)0603782-1
Keywords: $ {C^ \ast }$ algebras, closed * derivations, quasi-well behaved
Article copyright: © Copyright 1981 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia